Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 27, 2007, 5:19 PM EST for Collier County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2007, 5:19 PM EST (22:19 UTC)
- Expired
- Feb 27, 2007, 6:00 PM EST
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 272220 SVRMFL FLC021-272300- /O.NEW.KMFL.SV.W.0003.070227T2219Z-070227T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 519 PM EST TUE FEB 27 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 600 PM EST * AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVERGLADES CITY...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... EVERGLADES CITY BY 525 PM EST. CARNESTOWN BY 530 PM EST. OCHOPEE BY 545 PM EST. MONROE STATION BY 600 PM EST. THESE THUNDERSTORMS CAN ALSO PRODUCE DEADLY LIGHTNING AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED BY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2591 8153 2580 8152 2580 8109 2597 8109 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 272242 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 541 PM EST TUE FEB 27 2007 FLC021-272300- /O.CON.KMFL.SV.W.0003.000000T0000Z-070227T2300Z/ COLLIER FL- 541 PM EST TUE FEB 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR SOUTH CENTRAL COLLIER COUNTY... AT 538 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING STRIKES...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCHOPEE...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONROE STATION REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2591 8153 2580 8152 2580 8109 2597 8109 $$ BAXTER
000 WWUS52 KMFL 272257 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 555 PM EST TUE FEB 27 2007 FLC021-272305- /O.EXP.KMFL.SV.W.0003.000000T0000Z-070227T2300Z/ COLLIER FL- 555 PM EST TUE FEB 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLLIER COUNTY EXPIRES AT 600 PM EST... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRE AT 6 PM EST. THE THUNDERSTORM WILL CONTINUE TO MOVE TO THE EAST TOWARDS MONROE COUNTY DURING THE NEXT HOUR. CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2591 8153 2580 8152 2580 8109 2597 8109 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:07 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 27, 2:07 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 207 PM EST TUE FEB 27 2007 .DISCUSSION...ACTIVE WEATHER WILL BE AFFECTING MAINLAND SOUTH FLORIDA THIS AFTERNOON AS PARAMETERS SEEM TO BE COMING TOGETHER FOR STRONG POSSIBLY SEVERE THUNDERSTORMS. SEVERE THUNDERSTORM WATCH NUMBER 35 WILL BE IN EFFECT UNTIL 7 PM EST. BIGGEST SEVERE THREAT APPEARS TO BE LARGE HAIL AND/OR DAMAGING WIND GUSTS. 18Z MIAMI SOUNDING SHOWS H5 TEMPERATURE STILL -10C WITH AVAILABLE CAPE ABOUT 3000 J/KG ASSUMING ABOUT 85F MAX TEMP. AFTER TODAYS STORMS...A WEAK FRONT NOW ACROSS CENTRAL FLORIDA AND VISIBLE IN SATELLITE IMAGERY FROM AROUND SARASOTA TO LAKELAND TO CAPE CANAVERAL WILL MOVE SOUTH ACROSS MAINLAND SOUTH FLORIDA BUT IS EXPECTED TO BECOME STATIONARY AND DIFFUSE SOUTH OF THE LAKE. TONIGHTS TEMPERATURES WILL ONLY BE A FEW DEGREES LOWER THAN LAST NIGHT. LOW LEVEL WINDS WILL THEN BECOME MORE EASTERLY AND MOISTURE IS NOT EXPECTED TO DIMINISH MUCH. THIS WILL CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND WEDNESDAY. A SOUTHEAST WIND FLOW WILL BEGIN IN ADVANCE OF YET ANOTHER FRONTAL SYSTEM ON THURSDAY. IN THE EXTENDED PERIOD, A DECENT COLD FRONT WILL ENTER NORTH FLORIDA ON FRIDAY WITH A SOUTH WIND FLOW ACROSS MAINLAND SOUTH FLORIDA. THE FRONT IS EXPECTED TO MOVE SOUTH SLOWLY AT FIRST...NOT REACHING THE LAKE UNTIL SATURDAY AFTERNOON BUT FINALLY MOVING INTO THE STRAITS SATURDAY NIGHT. DRIER AIR AND COOLER TEMPERATURES WILL RETURN SUNDAY AND CONTINUE INTO WEDNESDAY OF NEXT WEEK. .AVIATION...EXPECT TSTMS TO DEVELOP PRIMARILY NEAR OR OVER EAST COAST TERMINALS THROUGH 00Z AS WEAK SEA BREEZE PUSHES ONSHORE AND PROVIDES FOCUS FOR CONVECTION. SEVERE TSTM WATCH IN EFFECT FOR E COAST AND INTERIOR S FLORIDA UNTIL 00Z...AND HAVE INCLUDED LOW VSBYS WITH ANY TSTM ACTIVITY. CONDITIONS WILL IMPROVE SHORTLY AFTER 00Z AS DIURNAL HEATING IS LOST AND UPPER LEVEL SUPPORT GRADUALLY SHIFTS E OF AREA. FOG FORMATION IS EXPECTED OVERNIGHT..PRIMARILY OVER INTERIOR AND WEST COAST AREAS BUT ALSO POSSIBLE E COAST AS LEFTOVER MOISTURE AND LIGHT WINDS AHEAD OF WEAK FRONT WILL PROVIDE FAVORABLE CONDITIONS FOR FOG TO DEVELOP. .MARINE...SOUTHWESTERLY FLOW TODAY WILL CONTINUE TO VEER TO THE WEST TONIGHT AND LIGHT NORTHERLY BY WEDNESDAY MORNING AS A WEAK FRONT MOVES INTO THE SOUTH FLORIDA COASTAL WATERS. HOWEVER, THE FRONT WILL BECOME STATIONARY AS THE FLOW CONTINUES TO VEER TO THE NORTHEAST WEDNESDAY AFTERNOON AND EASTERLY WEDNESDAY NIGHT INTO THURSDAY MORNING. WIND SPEEDS WILL GENERALLY BE BELOW 15 KNOTS. SOUTHEAST TO SOUTH FLOW WILL PREVAIL THURSDAY THROUGH SATURDAY UNTIL THE NEXT FRONT MOVES THROUGH. AT THIS TIME SATURDAY MIGHT BE THE BEST WEEKEND DAY FOR BOATING AS NORTHERLY WINDS RETURN SUNDAY. .FIRE WEATHER...NO CONCERNS FOR THE NEXT FEW DAYS. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 80 69 83 / 30 50 10 10 FORT LAUDERDALE 68 81 71 83 / 30 50 10 10 MIAMI 67 82 69 84 / 30 50 10 10 NAPLES 65 82 65 86 / 20 40 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...SEVERE THUNDERSTORM WATCH 35 UNTIL 7 PM EST FOR GLADES, HENDRY, PALM BEACH, BROWARD, AND MIAMI-DADE. AM...NONE. GM...NONE. && LONG TERM...50/RLP SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 27, 3:45 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 345 PM EST TUE FEB 27 2007 FLZ063-066>075-280845- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 345 PM EST TUE FEB 27 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EST PORTIONS OF SOUTH FL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH FLORIDA THIS AFTERNOON AND TONIGHT, RESULTING IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS COULD BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MIAMI-DADE, BROWARD, PALM BEACH, GLADES, AND HENDRY COUNTIES UNTIL 7 PM EST. PERSONS ACROSS THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER AND LISTEN TO LATER STATEMENTS AND POSSIBLE WARNINGS. WIND: THUNDERSTORMS THROUGH EARLY THIS EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS TO AROUND 60 MPH. HAIL: THUNDERSTORMS THROUGH EARLY THIS EVENING HAVE THE POTENTIAL TO PRODUCE PENNY OR QUARTER SIZE HAIL. FLOODING: THUNDERSTORM MOTION IS EXPECTED TO BE RELATIVELY RAPID. HOWEVER, DUE TO THE HEAVY RAIN THAT MAY ACCOMPANY THESE STORMS, PONDING OR WATER OF SOME POORLY DRAINED ROADWAYS ACROSS THE EAST COAST METROPOLITAN AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE WINDS VEER AROUND TO THE SOUTHEAST AND INCREASE IN SPEED THURSDAY, A MODERATE RISK OF RIP CURRENTS MAY RETURN TO THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... A FEW SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING AND ANY INFORMATION REGARDING THESE STORMS WILL BE APPRECIATED. SPOTTER ACTIVATION IS LIKELY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Feb 27, 2:04 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 204 PM EST TUE FEB 27 2007 FLZ069-070-272000- EASTERN COLLIER FL-WESTERN COLLIER FL- 204 PM EST TUE FEB 27 2007 STRONG THUNDERSTORMS APPROACHING NORTHERN COLLIER COUNTY... AT 201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING ABOUT 9 MILES NORTH OF BONITA SPRINGS...MOVING EAST AROUND 10 MPH.M THESE STORMS WILL BE MOVING INTO NORTHERN COLLIER COUNTY DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS IN IMMOKALEE...CORKSCREW SWAP SANCTUARY...AND BIG CORKSCREW ISLAND SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Feb 27, 2:40 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 240 PM EST TUE FEB 27 2007 FLZ067-068-071-072-272045- WESTERN BROWARD FL-PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- BROWARD METROPOLITAN FL- 240 PM EST TUE FEB 27 2007 ...STRONG THUNDERSTORMS ARE RAPIDLY DEVELOPING OVER SOUTHERN PALM BEACH AND NORTHERN BROWARD COUNTIES... AT 235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER SOUTHERN PALM BEACH AND NORTHERN BROWARD COUNTIES...MOVING EAST AROUND 20 MPH. THESE STORMS WILL MAINLY AFFECT AREAS NORTH OF ALLIGATOR ALLEY AND I-595...AND SOUTH OF OKEELANTA AND LAKE WORTH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS HAVE PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 700 PM EST TUESDAY EVENING FOR THIS SAME AREA. BAXTER
Special weather statement, Feb 27, 4:31 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 431 PM EST TUE FEB 27 2007 FLZ069-070-272230- EASTERN COLLIER FL-WESTERN COLLIER FL- 431 PM EST TUE FEB 27 2007 ...STRONG THUNDERSTORMS APPROACHING THE SOUTHEAST WESTERN COLLIER COUNTY AND SOUTHWEST EASTERN COLLIER COUNTY... AT 430 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF MARCO ISLAND TO 13 MILES SOUTH OF MARCO ISLAND...MOVING EAST AT 10 TO 15 MPH. THIS LINE WILL AFFECT EVERGLADES CITY...OCHOPEE...AND PORT OF THE ISLANDS DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE UNTIL THE STORMS HAVE PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Local storm report, Feb 27, 4:37 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EST TUE FEB 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BOCA RATON 26.36N 80.10W
02/27/2007 E0.50 INCH PALM BEACH FL PUBLIC
&&
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:15 PM EST | Special Marine Warning | MFL | 86 min | |
| Feb 27, 1:18 PM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 32 min |
| Feb 27, 1:40 PM EST | Special Marine Warning | MFL | 65 min | |
| Feb 27, 2:35 PM EST | Special Marine Warning | MFL | 40 min | |
| Feb 27, 3:45 PM EST | Special Marine Warning | MFL | 60 min | |
| Feb 27, 4:48 PM EST | Special Marine Warning | MFL | 31 min | |
| Feb 27, 5:01 PM EST | Special Marine Warning | MFL | 29 min | |
| Feb 27, 6:44 PM EST | Special Marine Warning | MFL | 71 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.